Alert archive / Tennessee / River Flood Advisories in 2025

River Flood Advisory 21, NWS Memphis, TN

April 5, 20255 counties in Tennessee

NWS Memphis, TN issued this river flood advisory at Apr 5, 2025, 4:44 PM CDT for 5 counties in Tennessee. It was in force for 59 hr.

The area

The outline as issued.

The facts

Issued
Apr 5, 2025, 4:44 PM CDT (21:44 UTC)
Expired
Apr 8, 2025, 3:32 AM CDT
In force
59 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Benton County, TN, Henry County, TN, Houston County, TN, Humphreys County, TN, Stewart County, TN

The radar

The Ft Campbell radar (KHPX), 87 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tennessee River at Johnsonville (NJNT1).

Action stage
360 ft
Minor stage
361.5 ft
Moderate stage
366 ft
Major stage
370 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03605000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

377 
WGUS84 KMEG 052144
FLSMEG

Flood Advisory
National Weather Service Memphis TN
444 PM CDT Sat Apr 5 2025

...The National Weather Service in Memphis has issued a Flood 
Advisory for the following rivers in Tennessee...

  Tennessee River at Johnsonville

For the Tennessee River...including Johnsonville...elevated river 
levels are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/memphis.

The next statement will be issued as needed.

&&

TNC005-079-083-085-161-070945-
/O.NEW.KMEG.FL.Y.0021.250405T2144Z-000000T0000Z/
/NJNT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
444 PM CDT Sat Apr 5 2025

...FLOOD ADVISORY IN EFFECT FROM THIS AFTERNOON UNTIL FURTHER 
NOTICE...

* WHAT...Flooding caused by excessive rainfall is expected.

* WHERE...Tennessee River at Johnsonville.

* WHEN...From this afternoon until further notice.

* IMPACTS...At 361.5 feet, Low-lying portions of Old Johnsonville 
  Road near the Battle of Johnsonville Park begin to flood, and 
  water approaches some of the parking areas and campgrounds at 
  Mason's Boat Dock near Waverly.

* ADDITIONAL DETAILS...
  - At 3:00 PM CDT Saturday the stage was 357.2 feet.
  - Forecast...The river is expected to rise to a crest of 360.9
    feet Saturday, April 12.
  - Action stage is 360.0 feet.
  - Flood stage is 361.5 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3648 8825 3648 8789 3633 8783 3588 8785
      3588 8825


$$

KRD
3 follow-up statements
576 
WGUS84 KMEG 060414
FLSMEG

Flood Advisory
National Weather Service Memphis TN
1114 PM CDT Sat Apr 5 2025

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Tennessee River at Johnsonville

For the Tennessee River...including Pickwick Dam, Savannah, 
Saltillo, Perryville, Johnsonville...elevated river levels are 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/memphis.

The next statement will be issued as needed.

&&

TNC005-079-083-085-161-071615-
/O.CON.KMEG.FL.Y.0021.000000T0000Z-000000T0000Z/
/NJNT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1114 PM CDT Sat Apr 5 2025

...FLOOD ADVISORY REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Flooding caused by excessive rainfall continues.

* WHERE...Tennessee River at Johnsonville.

* WHEN...Until further notice.

* IMPACTS...At 361.5 feet, Low-lying portions of Old Johnsonville 
  Road near the Battle of Johnsonville Park begin to flood, and 
  water approaches some of the parking areas and campgrounds at 
  Mason's Boat Dock near Waverly.

* ADDITIONAL DETAILS...
  - At 9:00 PM CDT Saturday the stage was 358.0 feet.
  - Forecast...The river is expected to rise to a crest of 360.9
    feet Saturday, April 12.
  - Action stage is 360.0 feet.
  - Flood stage is 361.5 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3648 8825 3648 8789 3633 8783 3588 8785
      3588 8825


$$

KRM
022 
WGUS84 KMEG 061835
FLSMEG

Flood Advisory
National Weather Service Memphis TN
135 PM CDT Sun Apr 6 2025

...The Flood Advisory continues for the following rivers in 
Tennessee...

  Tennessee River at Johnsonville

For the Tennessee River...including Johnsonville...elevated river 
levels are forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Caution is urged when walking near riverbanks.

Additional information is available at weather.gov/memphis.

The next statement will be issued as needed.

&&

TNC005-079-083-085-161-080645-
/O.CON.KMEG.FL.Y.0021.000000T0000Z-000000T0000Z/
/NJNT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
135 PM CDT Sun Apr 6 2025

...FLOOD ADVISORY REMAINS IN EFFECT UNTIL FURTHER NOTICE...

* WHAT...Flooding caused by excessive rainfall continues.

* WHERE...Tennessee River at Johnsonville.

* WHEN...Until further notice.

* IMPACTS...At 364.0 feet, Water approaches the top of the levee at 
  the Tennessee River Wildlife Refuge near the Duck River.

* ADDITIONAL DETAILS...
  - At 12:00 PM CDT Sunday the stage was 359.4 feet.
  - Forecast...The river is expected to rise slowly through the
    week and will possibly approach flood stage late in week.
  - Action stage is 360.0 feet.
  - Flood stage is 361.5 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3648 8825 3648 8789 3633 8783 3588 8785
      3588 8825


$$

KRD
355 
WGUS84 KMEG 080832
FLSMEG

Flood Advisory
National Weather Service Memphis TN
332 AM CDT Tue Apr 8 2025

...The Flood Advisory is replaced by a River Flood Warning for the 
following rivers in Tennessee...

  Tennessee River at Johnsonville

TNC005-079-083-085-161-080945-
/O.CAN.KMEG.FL.Y.0021.000000T0000Z-250408T0832Z/
/NJNT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
332 AM CDT Tue Apr 8 2025

...FLOOD ADVISORY HAS BEEN REPLACED WITH A RIVER FLOOD WARNING...

The Flood Advisory is replaced by a Flood Warning for
  the Tennessee River at Johnsonville.

* ADDITIONAL DETAILS...
  - At 2:00 AM CDT Tuesday the stage was 360.0 feet.
  - Forecast...The river is expected to rise above flood stage
    just after midnight tonight and continue rising to 365.3 feet
    early Monday afternoon. Additional rises are possible
    thereafter.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3648 8825 3648 8789 3633 8783 3588 8785
      3588 8825


$$

Schlessiger

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood advisory went out at Apr 5, 4:02 PM CDT, 42 minutes earlier. Its key messages:

  • Updated at 401 PM CDT Sat Apr 5 2025 -A High Risk of excessive rainfall is in effect through tonight. Total rainfall amounts of 10 to 15 inches along and north of a Helena- West Helena to Holly Springs, MS to Savannah, TN line. This is not your average flood risk. Generational flooding with devastating impacts continue across much of the Midsouth. -Severe storms and excessive rainfall are expected to continue into tonight. -An Moderate Risk of severe weather is in effect for much of the Mid- South into tonight.
Area forecast discussion, Apr 5, 4:02 PM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
402 PM CDT Sat Apr 5 2025

...New DISCUSSION...

.KEY MESSAGES...
Updated at 401 PM CDT Sat Apr 5 2025

-A High Risk of excessive rainfall is in effect through tonight.
 Total rainfall amounts of 10 to 15 inches along and north of a
 Helena- West Helena to Holly Springs, MS to Savannah, TN line.
 This is not your average flood risk. Generational flooding with
 devastating impacts continue across much of the Midsouth.

-Severe storms and excessive rainfall are expected to continue
 into tonight.

-An Moderate  Risk of severe weather is in effect for much of the
 Mid- South into tonight.

&&

.DISCUSSION...
(This evening through next Friday)
Issued at 401 PM CDT Sat Apr 5 2025

Generational Flooding continues to have devastating impacts
across a large portion of the Midsouth and will continue through
much of the night. Additionally, a risk of tornadoes continues
across much of north Mississippi. Conditions should improve Sunday
with cooler dry conditions expected next week.

.MESOSCALE UPDATE FOR Tornado Watch...
Issued at 1006 AM CDT Sat Apr 5 2025

A quasi stationary boundary bisects the Midsouth generally along
the Interstate 40 Corridor. Short term guidance is pretty
aggressive in surging this feature to the north in response to an
approaching shortwave moving into north Louisiana. Latest obs
indicate that this is already happening. As a result it is a bit
uncertain how far north a tornado threat really exists, but we
decided to error on the side of caution and include all but 5 of
our northwest counties. Later this evening, as the disturbance
approaches the Mississippi River Valley, the front will abruptly
stall and return south-southeast sweeping across most of the
Midsouth before midnight. Conditions are most favorable for
tornadoes from midday through the afternoon hours in west
Tennessee south of I-40 and north Mississippi where the airmass is
undisturbed or less worked over than farther north.

Flooding and Flash flooding also remain a major threat. Flash
flooding warnings are already in effect for much of the Midsouth
with additional warnings expected. Flooding will likely become the
more significant threat later this evening and overnight.

30/Sirmon

&&

&&

.AVIATION...
(18Z TAFS)
Issued at 1259 PM CDT Sat Apr 5 2025

A boundary extending across the area will slowly advance
southeastward this afternoon and evening. Showers and thunderstorms
will continue this afternoon mainly along and northwest of the
boundary at JBR, MKL and MEM. Activity will eventually push into TUP
this evening. A period of stronger storms is possible at MEM and MKL
this afternoon and at TUP this evening. Ceilings will lower north of
the boundary becoming IFR conditions. After the thunderstorms push
east this evening, expect leftover showers to linger through the
period before tapering off Sunday. Expect gusty south winds south of
the boundary with NE winds overspreading the area as the boundary
gradually shifts southeastward.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flood Watch through Sunday morning for ARZ009-018-026>028-035-
     036-048-049-058.

MO...Flood Watch through Sunday morning for MOZ113-115.

MS...Flood Watch through Sunday morning for MSZ001>005-007-008-
     010>014-020.

     Flood Watch through Sunday afternoon for MSZ006-009-015>017-
     021>024.

TN...Flood Watch through Sunday morning for TNZ001>004-019>022-
     048>055-088>092.

&&

PUBLIC FORECAST...JDS
AVIATION...SWC

In the hours before

Local storm report, Apr 5, 2:44 PM CDT, 2 hours before
Preliminary Local Storm Report
National Weather Service Memphis TN
244 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0243 PM     Flash Flood      1 N Haynes              34.91N 90.79W
04/05/2025                   St. Francis        AR   Public

            Report of 1-2 feet of water covering HWY 1
            at St. Francis and Lee County line.

&&
Local storm report, Apr 5, 2:45 PM CDT, 1 hour 59 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
245 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     Flash Flood      1 W Paris               36.30N 88.33W
04/05/2025                   Henry              TN   Public

            Flash flooding reported over roadway at W.
            Blythe and Porter St.

&&
Local storm report, Apr 5, 2:48 PM CDT, 1 hour 56 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
248 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     Tstm Wnd Gst     5 E Blytheville         35.93N 89.83W
04/05/2025  M59 MPH          Mississippi        AR   ASOS

            ASOS station KHKA Blytheville.

&&
Local storm report, Apr 5, 2:50 PM CDT, 1 hour 54 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
250 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     Flash Flood      2 NW Dresden            36.30N 88.71W
04/05/2025                   Weakley            TN   Public

            Streets and Highways flooded in Dresden.

&&
Local storm report, Apr 5, 4:19 PM CDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
419 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     Tstm Wnd Dmg     2 WNW Blue Goose        35.71N 88.62W
04/05/2025                   Madison            TN   Broadcast Media

            A large tree down across Highway 412 near
            Highway 152.

&&

MJ
Local storm report, Apr 5, 4:29 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Memphis TN
429 PM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     Tstm Wnd Dmg     4 S Holladay            35.82N 88.13W
04/05/2025                   Decatur            TN   Trained Spotter

            Tree down across powerlines at Yellow
            Springs Rd and Hohammer Rd.

&&

MJ

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 2:20 AM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton40 min
Apr 5, 2:32 AM CDTFlash Flood WarningMEGLake, Obion, Weakley5 hr
Apr 5, 2:48 AM CDTFlash Flood WarningMEGTipton5 hr
Apr 5, 2:56 AM CDTSpecial Weather StatementMEGHaywood, Lauderdale, Tipton34 min
Apr 5, 3:02 AM CDTTornado WarningMEGLauderdale28 min
Apr 5, 3:06 AM CDTTornado WarningMEGLauderdale24 min
Apr 5, 3:15 AM CDTTornado WarningMEGHaywood, Lauderdale, Tipton30 min
Apr 5, 3:22 AM CDTTornado WarningMEGDyer, Lauderdale38 min
Apr 5, 3:39 AM CDTTornado WarningMEGCrockett, Dyer, Gibson, Haywood, Lauderdale36 min
Apr 5, 3:53 AM CDTTornado WarningMEGDyer, Lake, Obion30 min
Apr 5, 4:11 AM CDTTornado WarningMEGGibson, Obion, Weakley20 min
Apr 5, 4:27 AM CDTTornado WarningMEGCarroll, Gibson, Henry, Weakley9 min
Apr 5, 4:31 AM CDTFlash Flood WarningMEGShelby, Tipton3 hr
Apr 5, 4:49 AM CDTSevere Thunderstorm WarningMEGBenton, Carroll, Decatur, Henderson, Henry, Madison and 1 more41 min
Apr 5, 5:09 AM CDTTornado WarningMEGBenton, Carroll, Henry36 min
Apr 5, 5:13 AM CDTFlash Flood WarningMEGCarroll, Crockett, Gibson, Haywood, Henry, Lauderdale and 3 more3 hr
Apr 5, 7:33 AM CDTFlash Flood WarningMEGCrockett, Fayette, Haywood, Lauderdale, Madison, Shelby and 1 more3 hr
Apr 5, 8:41 AM CDTFlash Flood WarningMEGFayette, Shelby3 hr
Apr 5, 9:00 AM CDTFlash Flood WarningMEGChester, Fayette, Hardeman, Haywood, Henderson, Madison105 min
Apr 5, 9:32 AM CDTRiver Flood WarningMEGLauderdale, Tipton4 days
Apr 5, 9:33 AM CDTFlash Flood WarningMEGDyer, Lake, Lauderdale12 hr
Apr 5, 10:39 AM CDTFlash Flood Warning Considerable damage threatMEGBenton, Carroll, Chester, Crockett, Decatur, Dyer and 12 more8 hr
Apr 5, 11:40 AM CDTFlash Flood WarningMEGFayette, Shelby7 hr
Apr 5, 12:33 PM CDTTornado WarningMEGLauderdale, Tipton42 min
Apr 5, 12:36 PM CDTSevere Thunderstorm WarningMEGShelby54 min
Apr 5, 12:58 PM CDTTornado WarningMEGLauderdale, Tipton47 min
Apr 5, 1:10 PM CDTTornado WarningMEGDyer, Lauderdale50 min
Apr 5, 1:12 PM CDTSevere Thunderstorm WarningMEGCrockett, Fayette, Gibson, Hardeman, Haywood, Madison47 min
Apr 5, 1:17 PM CDTTornado WarningMEGCrockett, Fayette, Gibson, Hardeman, Haywood, Madison43 min
Apr 5, 1:21 PM CDTSevere Thunderstorm Warning Destructive damage threatMEGDyer, Haywood, Lauderdale, Shelby, Tipton54 min
Apr 5, 1:39 PM CDTTornado WarningMEGCrockett, Dyer, Haywood, Lauderdale, Tipton51 min
Apr 5, 1:47 PM CDTFlash Flood WarningMEGBenton, Dyer, Gibson, Henry, Lake, Obion and 1 more8 hr
Apr 5, 1:52 PM CDTSevere Thunderstorm WarningMEGShelby53 min
Apr 5, 1:54 PM CDTSevere Thunderstorm WarningMEGCarroll, Crockett, Gibson, Henderson, Madison24 min
Apr 5, 1:59 PM CDTSevere Thunderstorm Warning Considerable damage threatMEGCrockett, Dyer, Fayette, Gibson, Haywood, Lauderdale and 3 more46 min
Apr 5, 2:22 PM CDTFlash Flood Warning EmergencyCatastrophic damage threatMEGShelby6 hr
Apr 5, 2:30 PM CDTSevere Thunderstorm WarningMEGBenton, Carroll, Henderson39 min
Apr 5, 2:32 PM CDTSevere Thunderstorm WarningMEGCarroll, Chester, Crockett, Fayette, Gibson, Hardeman and 3 more43 min
Apr 5, 3:02 PM CDTSevere Thunderstorm WarningMEGBenton, Carroll, Decatur, Gibson, Henderson, Henry and 2 more58 min
Apr 5, 4:33 PM CDTTornado WarningMEGFayette42 min
Apr 5, 4:38 PM CDTRiver Flood AdvisoryMEGDecatur, Hardin9 days
Apr 5, 4:41 PM CDTRiver Flood AdvisoryMEGDecatur, Perry12 days
Apr 5, 4:59 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, Shelby61 min
Apr 5, 5:28 PM CDTSevere Thunderstorm WarningMEGFayette, Hardeman, McNairy62 min
Apr 5, 6:50 PM CDTFlash Flood Warning Considerable damage threatMEGBenton, Carroll, Chester, Crockett, Decatur, Dyer and 12 more3 hr

Nearby

River Flood Advisories in Tennessee, 2025Every river flood advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.